Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 4, NWS Elko, NV

March 28, 2007Elko County, Nevada

NWS Elko, NV issued this wind advisory at Mar 28, 2007, 7:50 AM PDT for Elko County, Nevada. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 7:50 AM PDT (14:50 UTC)
Expired
Mar 28, 2007, 7:00 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 2.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 281450
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
750 AM PDT WED MAR 28 2007


NVZ013-033-290200-
/O.NEW.KLKN.WI.Y.0004.070328T1450Z-070329T0200Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER
750 AM PDT WED MAR 28 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH ARE
EXPECTED TODAY. WINDS WILL SLOWLY DECREASE THIS EVENING TO 15 TO
30 MPH BY MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
2 follow-up statements
000 
WWUS75 KLKN 281937
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1237 PM PDT WED MAR 28 2007

NVZ033-282045-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-070329T0200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1237 PM PDT WED MAR 28 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY. WINDS HAVE BEEN
DECREASING OVER THE PAST COUPLE OF HOURS AND ARE NOW WELL BELOW
WIND ADVISORY CRITERIA. NORTHWEST WINDS OF 15 TO 25 MPH CAN STILL
BE EXPECTED THE REST OF THIS AFTERNOON AND TONIGHT.


$$

NVZ013-290200-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-070329T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1237 PM PDT WED MAR 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE UNTIL EARLY THIS EVENING BEFORE SLOWLY DECREASING TO 15
TO 30 MPH BY MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 290138
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
638 PM PDT WED MAR 28 2007

NVZ013-290245-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-070329T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
638 PM PDT WED MAR 28 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. LOW
PRESSURE CONTINUES TO MOVE EAST OVER UTAH AND WINDS ARE SLOWLY
SUBSIDING THIS EVENING. 

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:18 AM PDT, 4 hours 32 minutes earlier.

Area forecast discussion, Mar 28, 3:18 AM PDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
318 AM PDT WED MAR 28 2007

.SYNOPSIS...SNOW SHOWERS WILL LINGER THROUGH MID AFTERNOON WITH
GRADUAL CLEARING FROM WEST TO EAST LATE THIS AFTERNOON. HIGH PRESSURE
WILL ONCE AGAIN BUILD OVER THE AREA THURSDAY BRINGING DRIER
CONDITIONS FOR THE END OF THE WEEK. &&

.SHORT TERM...TODAY THROUGH FRIDAY. WATER VAPOR AND IR IMAGERY
SHOWING UPPER LEVEL ELONGATED OVER NORTHEASTERN NEVADA ATTM. A DRY
SLOT HAS WORKED ITS WAY IN AND IS PUSHING THE BULK OF THE MOISTURE
SOUTHWESTWARD. THIS IS ALSO SHOWN ON RADAR AS WELL. HAVE EXTENDED
POPS FOR THE FIRST 6 HOURS WESTWARD TO ACCOUNT FOR THIS PUSH OF
MOISTURE IN THAT DIRECTION. BOTH GFS AND THE NAM SLOWLY PROGRESS
THE UPPER LOW EASTWARD THROUGH THE DAY. WITH THIS SLOW PROGRESSION...
WRAP AROUND PRECIP WILL MOST LIKELY CONTINUE WELL INTO THE
AFTERNOON AS SCATTERED SNOW SHOWERS. ALSO...CLOUD COVER WILL LIKELY
DISSIPATE SLOWLY IN NORTHEASTERN NEVADA THROUGH THE AFTERNOON.

WITH HIGHS EXPECTED TO BE ABOVE FREEZING...SOME MELTING IS EXPECTED
AND WITH WINDS FORECAST TO DROP TO LESS THEN 7KTS TONIGHT...THERE
IS THE POSSIBILITY OF SOME FOG FORMING ACROSS EASTERN NEVADA EARLY
THURSDAY MORNING. ONLY MENTIONED PATCHY ATTM AS WINDS WILL BE A BIG
FACTOR. IF THEY DO NOT DIE DOWN...THE FOG IS LESS LIKELY.

ONCE THIS SYSTEM CLEARS OUT...A RIDGE WILL BUILD IN ON THURSDAY
ALLOWING TEMPS TO BEGIN TO MODERATE AND INCH THEIR WAY BACK TOWARDS
NORMAL. IPPI

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. LATEST MODEL RUNS APPEAR
TO DOWNPLAY H5 RIDGING OVER WRN U.S. ON FRIDAY AND LIKELY PROGRESSING
THE WRN CANADIAN LOW TOO FAR INLAND. HOWEVER...BELIEVE THAT THE MEAN
CENTER OF THE VORTEX WILL REMAIN ACROSS WRN BRITISH COLUMBIA...IF NOT
FARTHER WEST...OF DEVELOPING RIDGE AXIS NEAR 120W...NOT AT THE TOP
OF THE RIDGE WHERE THE FLOW IS NORMALLY QUICK. BY SATURDAY MORNING...
THIS WOULD RULE OUT THE FAST/DEEP 00Z GFS. THE 12Z ECMWF/00Z CANADIAN
ARE CLOSEST TO THE PREFERRED SOLUTION. CONSEQUENTLY...H5 RIDGE
OVER NEVADA BEGINS TO FLATTEN LATE SATURDAY AND UPPER FLOW BECOMES
MORE ZONAL. ECMWF SWEEPS SHORT WAVE/SFC FRONT THROUGH THE PACIFIC NW
WITH PRECIP BRUSHING NRN NV FROM SUN AFTERNOON THRU MON AFTERNOON.
HOWEVER...QPF TOTALS ARE LESS THAN 0.10 INCHES ACROSS HUMBOLDT AND
ELKO COUNTIES SO NOT EXPECTING ANYTHING OTHER THAN VERY ISOLATED
SHOWERS IN THOSE AREAS WITH LITTLE TO NO ACCUMULATION...LEFT POPS
BELOW SLT CHC CATEGORY ATTM. THE REST OF THE CWFA SHOULD REMAIN DRY
DURING THAT SAME SUN-MON TIMEFRAME. ZONAL FLOW WILL CONTINUE ACROSS
THE REGION THRU TUES KEEPING NORTHERN AND CENTRAL NEVADA DRY...WITH
MORNING LOW TEMPS ABOUT 5 DEGREES F ABOVE NORMAL AND AFTERNOON HIGHS
5 TO 10 DEGREES F ABOVE NORMAL. MADE ONLY MINOR TWEAKS TO TEMPS AND
POPS. AWG &&

.AVIATION...ISOLATED TO SCATTERED SNOW/RAIN SHOWERS ARE PERSISTING
ACROSS PORTIONS OF EASTERN NEVADA AND NORTHERN UTAH THIS MORNING.
GREATEST CONCERN FOR CONTINUED SNOW SHOWERS ON WEDNESDAY WILL BE IN
KSLC AREA...EASTERN WHITE PINE AND EASTERN ELKO COUNTIES...WHERE
INTERMITTENT IFR CONDITIONS ARE EXPECTED IN TWEB 383 SLC-EKO...AND
THE ELY-EKO PORTION OF TWEB ROUTE 406. WIND DIRECTION ACROSS THE
REGION WILL BE GENERALLY OUT OF THE WEST-NORTHWEST. HIGHEST WIND
SPEEDS WILL BE IN THE VICINITY OF TPH AND ENV WITH GUSTS AS HIGH AS
35 KNOTS...AND GENERALLY 15-25 KNOTS MOST OTHER AREAS. AWG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Mar 28, 3:57 AM PDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
357 AM PDT WED MAR 28 2007

NVZ013-030>037-282300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
357 AM PDT WED MAR 28 2007

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE GREAT BASIN THROUGH
THIS AFTERNOON. ACCUMULATIONS WILL GENERALLY BE 1 TO 3 INCHES IN
THE VALLEYS AND 3 TO 5 INCHES IN THE MOUNTAINS. LOCALLY HEAVIER
AMOUNTS ARE POSSIBLE.

GUSTY WINDS ARE ALSO POSSIBLE...MAINLY IN NORTHERN AND EXTREME
EASTERN ELKO COUNTY. WIND GUSTS WILL BE UP TO 40 MPH. THE
SOUTHWESTERN PORTION OF NORTHERN NYE COUNTY MAY ALSO SEE GUSTS REACH
TO NEAR 35 MPH THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

IPPI

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.